Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Stomach discomfort, chest pain, back pain, skipping heart beats. Does this sound heart-related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi there, im a 28 5'5'' 175lbs year old female and for the past 4 days i have been experiencing some upper stomach discomfort that also feels like a chest pain . I don't have any other symptoms other than a mild upper back pain that comes also since i am paying close attention i think i can feel my heart ''skipping'' a beat every once in a while. I know this might be a silly question but, does this sound like it could be heart related?
Posted Wed, 25 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Jasvinder Singh 23 minutes later
Hello,

Thanks for posting your query.

At your age group, chances of a cardiac disease are very less likely because in reproductive age group, the female hormones protect a female against any heart disease.

This chest pain can be due to muscle strain as it is associated with occasional upper back pain also.

Another possibility from these symptoms is of acid reflux which may cause chest pain which mimics a heart chest pain. Try raising the head of your bed about four inches with blocks. It also might help to avoid eating or drinking for two hours before you lie down.

To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods. Also take some antacid but if the symptoms are severe, then you may need drugs like proton pump inhibitors.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Stomach discomfort, chest pain, back pain, skipping heart beats. Does this sound heart-related? 8 hours later
Thank you for your answer and i do have a follow up question. I had suspected acid reflux and it makes sense . But since the pain kinds of radiates to my left arm and doesn't respond to antacids, i thought it could be muscle or heart related . Should i take medication such as ibuprofen to see if it goes away ? and if it doesn't go away should i go see a Dr as soon as possible? There is also a burning sensation in the upper stomach and chest area. Im only stressing because even though i know it is unlikely to b heart problems but im also aware of heart attack don't discriminate age.


Thank you in advance
 
 
Answered by Dr. Jasvinder Singh 15 hours later
Hello,

Thanks for posting back.

To alleviate any doubts about cardiac causes, it is best to get an EKG (Electrocardiogram) heart done. You can take NSAID (Non Steroidal Anti – Inflammatory Drugs) pain killers like Ibuprofen as muscle pains do get better with it but it can worsen gastritis. Hence it is advisable to take them after meals.

Also take antacids like tums before meals.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor